doi: 10.3934/dcdsb.2022103
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Global attractor for a partly dissipative reaction-diffusion system with discontinuous nonlinearity

1. 

Department of Mathematics, Shanghai Normal University, Shanghai 200234, China

2. 

Department of Mathematics, Zhejiang University of Science and Technology, Hangzhou 310023, China

*Corresponding author: Zhong-Xin Ma

Received  January 2022 Revised  April 2022 Early access May 2022

Fund Project: Both of the authors are supported by the NSFC of China (No. 11971317)

In this paper, we consider a partly dissipative reaction-diffusion system with discontinuous nonlinearity in the form
$ \begin{equation*} \left\{\begin{array}{ll} u_t-\Delta u+u+w\in H_0(u-a), \\ w_t-\epsilon(u-\gamma w) = 0, \end{array}\right. \end{equation*} $
where
$ H_0 $
is a multi-valued function of Heaviside type. This type of system is used for describing the generation and transmission of electrical signals in neuroscience. We first present an existence result on global solutions. Then, we prove that the system possesses a global attractor having the
$ H^r\times H^r $
-regularity
$ (0\leq r<2) $
. Moreover, by showing the Kneser property for the system, the global attractor is proved to be connected. The main characteristic of the system is that the linear part cannot be represented as the subdifferential of a compact-type function.
Citation: Jia-Cheng Zhao, Zhong-Xin Ma. Global attractor for a partly dissipative reaction-diffusion system with discontinuous nonlinearity. Discrete and Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2022103
References:
[1]

B. AmbrosioM. A. Aziz-Alaoui and V. L. E. Phan, Global attractor of complex networks of reaction-diffusion systems of Fitzhugh-Nagumo type, Discrete Contin. Dyn. Syst. Ser. B, 23 (2018), 3787-3797.  doi: 10.3934/dcdsb.2018077.

[2]

J. M. ArrietaA. Rodríguez-Bernal and J. Valero, Dynamics of a reaction-diffusion equation with a discontinuous nonlinearity, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 16 (2006), 2965-2984.  doi: 10.1142/S0218127406016586.

[3]

V. Barbu, Nonlinear Semigroups and Differential Equations in Banach Spaces, Editura Academiei Republicii Socialiste România, Bucharest; Noordhoff International Publishing, Leiden, 1976.

[4]

D. Bothe, Multivalued perturbations of $m$-accretive differential inclusions, Israel J. Math., 108 (1998), 109-138.  doi: 10.1007/BF02783044.

[5]

H. Brézis, Monotonicity methods in Hilbert spaces and some applications to nonlinear partial differential equations, in Contributions to Nonlinear Functional Analysis, Academic Press, New York, 1971,101–156. doi: 10.1016/B978-0-12-775850-3.50009-1.

[6]

R. CaballeroA. N. CarvalhoP. Marín-Rubio and J. Valero, Robustness of dynamically gradient multivalued dynamical systems, Discrete Contin. Dyn. Syst. Ser. B, 24 (2019), 1049-1077.  doi: 10.3934/dcdsb.2019006.

[7]

T. CaraballoJ. A. Langa and J. Valero, Extremal bounded complete trajectories for nonautonomous reaction-diffusion equations with discontinuous forcing term, Rev. Mat. Complut., 33 (2020), 583-617.  doi: 10.1007/s13163-019-00323-0.

[8]

K. Deimling, Multivalued Differential Equations, De Gruyter Series in Nonlinear Analysis and Applications, 1, Walter de Gruyter & Co., Berlin, 1992. doi: 10.1515/9783110874228.

[9]

P. Fabrie and C. Galusinski, Exponential attractors for a partially dissipative reaction system, Asymptotic Anal., 12 (1996), 329-354.  doi: 10.3233/ASY-1996-12403.

[10]

R. FitzHugh, Mathematical models of threshold phenomena in the nerve membrane, Bull. Math. Biophys., 17 (1955), 257-278.  doi: 10.1007/BF02477753.

[11]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, 840, Springer-Verlag, Berlin-New York, 1981. doi: 10.1007/BFb0089647.

[12]

A. L. Hodgkin and A. F. Huxley, A quantitative description of membrane current and its application to conduction and excitation in nerve, J. Physiol., 117 (1952), 500-544.  doi: 10.1113/jphysiol.1952.sp004764.

[13]

S. Hu and N. S. Papageorgiou, Handbook of Multivalued Analysis. Vol. 1. Theory, Mathematics and its Applications, 419, Kluwer Academic Publishers, Dordrecht, 1997.

[14]

O. V. KapustyanP. O. Kasyanov and J. Valero, Pullback attractors for a class of extremal solutions of the 3D Navier-Stokes system, J. Math. Anal. Appl., 373 (2011), 535-547.  doi: 10.1016/j.jmaa.2010.07.040.

[15]

O. V. KapustyanP. O. Kasyanov and J. Valero, Structure and regularity of the global attractor of a reaction-diffusion equation with non-smooth nonlinear term, Discrete Contin. Dyn. Syst., 34 (2014), 4155-4182.  doi: 10.3934/dcds.2014.34.4155.

[16]

O. V. KapustyanP. O. Kasyanov and J. Valero, Structure of the global attractor for weak solutions of a reaction-diffusion equation, Appl. Math. Inf. Sci., 9 (2015), 2257-2264.  doi: 10.12785/amis.

[17]

O. V. Kapustyan, V. S. Melnik, J. Valero and V. V. Yasinski, Global Attractors of Multi-Valued Dynamical Systems and Evolution Equations Without Uniqueness, National Academy of Sciences of Ukraine, Naukova Dumka, 2008.

[18]

K. Kuratowski, Topology. Vol. I, Academic Press, New York-London; Państwowe Wydawnictwo Naukowe [Polish Scientific Publishers], Warsaw, 1966.

[19]

K. Kuratowski, Topology. Vol. II, Academic Press, New York-London; Państwowe Wydawnictwo Naukowe [Polish Scientific Publishers], Warsaw 1968.

[20]

J. Lee and V. M. Toi, Global attractors and exponential stability of partly dissipative reaction diffusion systems with exponential growth nonlinearity, Appl. Anal., 100 (2021), 735-751.  doi: 10.1080/00036811.2019.1620214.

[21]

M. Marion, Finite-dimensional attractors associated with partly dissipative reaction-diffusion systems, SIAM J. Math. Anal., 20 (1989), 816-844.  doi: 10.1137/0520057.

[22]

V. S. Mel'nik, Families of multivalued semiflows and their attractors, Dokl. Akad. Nauk., 353 (1997), 158-162. 

[23]

V. S. Mel'nik, Multivalued semiflows and their attractors, Dokl. Akad. Nauk., 343 (1995), 302-305. 

[24]

J. NagumoS. Arimoto and S. Yoshizawa, An active pulse transmission line simulating nerve axon, Proc. IRE, 50 (1962), 2061-2070.  doi: 10.1109/JRPROC.1962.288235.

[25]

M. Ôtani, On the existence of strong solutions for $\frac {du}{dt}(t)+\partial\psi^1(u(t))-\partial\psi^2(u(t))\ni f(t)$, J. Fac. Sci. Univ. Tokyo Sect. IA Math., 24 (1977), 575-605. 

[26]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences, 44, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1.

[27]

D. Terman, A free boundary arising from a model for nerve conduction, J. Differential Equations, 58 (1985), 345-363.  doi: 10.1016/0022-0396(85)90004-X.

[28]

J. Valero, Attractors of parabolic equations without uniqueness, J. Dynam. Differential Equations, 13 (2001), 711-744.  doi: 10.1023/A:1016642525800.

[29]

J. Valero, Characterization of the attractor for nonautonomous reaction-diffusion equations with discontinuous nonlinearity, J. Differential Equations, 275 (2021), 270-308.  doi: 10.1016/j.jde.2020.11.036.

[30]

J. Valero, On the Kneser property for some parabolic problems, Topology Appl., 153 (2005), 975-989.  doi: 10.1016/j.topol.2005.01.025.

[31]

I. I. Vrabie, Compactness Methods for Nonlinear Evolutions, Pitman Monographs and Surveys in Pure and Applied Mathematics, 75, Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1995.

[32]

R.-N. WangZ.-X. Ma and A. Miranville, Topological structure of the solution sets for a nonlinear delay evolution, Int. Math. Res. Not. IMRN, 2022 (2022), 4801-4889.  doi: 10.1093/imrn/rnab176.

show all references

References:
[1]

B. AmbrosioM. A. Aziz-Alaoui and V. L. E. Phan, Global attractor of complex networks of reaction-diffusion systems of Fitzhugh-Nagumo type, Discrete Contin. Dyn. Syst. Ser. B, 23 (2018), 3787-3797.  doi: 10.3934/dcdsb.2018077.

[2]

J. M. ArrietaA. Rodríguez-Bernal and J. Valero, Dynamics of a reaction-diffusion equation with a discontinuous nonlinearity, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 16 (2006), 2965-2984.  doi: 10.1142/S0218127406016586.

[3]

V. Barbu, Nonlinear Semigroups and Differential Equations in Banach Spaces, Editura Academiei Republicii Socialiste România, Bucharest; Noordhoff International Publishing, Leiden, 1976.

[4]

D. Bothe, Multivalued perturbations of $m$-accretive differential inclusions, Israel J. Math., 108 (1998), 109-138.  doi: 10.1007/BF02783044.

[5]

H. Brézis, Monotonicity methods in Hilbert spaces and some applications to nonlinear partial differential equations, in Contributions to Nonlinear Functional Analysis, Academic Press, New York, 1971,101–156. doi: 10.1016/B978-0-12-775850-3.50009-1.

[6]

R. CaballeroA. N. CarvalhoP. Marín-Rubio and J. Valero, Robustness of dynamically gradient multivalued dynamical systems, Discrete Contin. Dyn. Syst. Ser. B, 24 (2019), 1049-1077.  doi: 10.3934/dcdsb.2019006.

[7]

T. CaraballoJ. A. Langa and J. Valero, Extremal bounded complete trajectories for nonautonomous reaction-diffusion equations with discontinuous forcing term, Rev. Mat. Complut., 33 (2020), 583-617.  doi: 10.1007/s13163-019-00323-0.

[8]

K. Deimling, Multivalued Differential Equations, De Gruyter Series in Nonlinear Analysis and Applications, 1, Walter de Gruyter & Co., Berlin, 1992. doi: 10.1515/9783110874228.

[9]

P. Fabrie and C. Galusinski, Exponential attractors for a partially dissipative reaction system, Asymptotic Anal., 12 (1996), 329-354.  doi: 10.3233/ASY-1996-12403.

[10]

R. FitzHugh, Mathematical models of threshold phenomena in the nerve membrane, Bull. Math. Biophys., 17 (1955), 257-278.  doi: 10.1007/BF02477753.

[11]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, 840, Springer-Verlag, Berlin-New York, 1981. doi: 10.1007/BFb0089647.

[12]

A. L. Hodgkin and A. F. Huxley, A quantitative description of membrane current and its application to conduction and excitation in nerve, J. Physiol., 117 (1952), 500-544.  doi: 10.1113/jphysiol.1952.sp004764.

[13]

S. Hu and N. S. Papageorgiou, Handbook of Multivalued Analysis. Vol. 1. Theory, Mathematics and its Applications, 419, Kluwer Academic Publishers, Dordrecht, 1997.

[14]

O. V. KapustyanP. O. Kasyanov and J. Valero, Pullback attractors for a class of extremal solutions of the 3D Navier-Stokes system, J. Math. Anal. Appl., 373 (2011), 535-547.  doi: 10.1016/j.jmaa.2010.07.040.

[15]

O. V. KapustyanP. O. Kasyanov and J. Valero, Structure and regularity of the global attractor of a reaction-diffusion equation with non-smooth nonlinear term, Discrete Contin. Dyn. Syst., 34 (2014), 4155-4182.  doi: 10.3934/dcds.2014.34.4155.

[16]

O. V. KapustyanP. O. Kasyanov and J. Valero, Structure of the global attractor for weak solutions of a reaction-diffusion equation, Appl. Math. Inf. Sci., 9 (2015), 2257-2264.  doi: 10.12785/amis.

[17]

O. V. Kapustyan, V. S. Melnik, J. Valero and V. V. Yasinski, Global Attractors of Multi-Valued Dynamical Systems and Evolution Equations Without Uniqueness, National Academy of Sciences of Ukraine, Naukova Dumka, 2008.

[18]

K. Kuratowski, Topology. Vol. I, Academic Press, New York-London; Państwowe Wydawnictwo Naukowe [Polish Scientific Publishers], Warsaw, 1966.

[19]

K. Kuratowski, Topology. Vol. II, Academic Press, New York-London; Państwowe Wydawnictwo Naukowe [Polish Scientific Publishers], Warsaw 1968.

[20]

J. Lee and V. M. Toi, Global attractors and exponential stability of partly dissipative reaction diffusion systems with exponential growth nonlinearity, Appl. Anal., 100 (2021), 735-751.  doi: 10.1080/00036811.2019.1620214.

[21]

M. Marion, Finite-dimensional attractors associated with partly dissipative reaction-diffusion systems, SIAM J. Math. Anal., 20 (1989), 816-844.  doi: 10.1137/0520057.

[22]

V. S. Mel'nik, Families of multivalued semiflows and their attractors, Dokl. Akad. Nauk., 353 (1997), 158-162. 

[23]

V. S. Mel'nik, Multivalued semiflows and their attractors, Dokl. Akad. Nauk., 343 (1995), 302-305. 

[24]

J. NagumoS. Arimoto and S. Yoshizawa, An active pulse transmission line simulating nerve axon, Proc. IRE, 50 (1962), 2061-2070.  doi: 10.1109/JRPROC.1962.288235.

[25]

M. Ôtani, On the existence of strong solutions for $\frac {du}{dt}(t)+\partial\psi^1(u(t))-\partial\psi^2(u(t))\ni f(t)$, J. Fac. Sci. Univ. Tokyo Sect. IA Math., 24 (1977), 575-605. 

[26]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences, 44, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1.

[27]

D. Terman, A free boundary arising from a model for nerve conduction, J. Differential Equations, 58 (1985), 345-363.  doi: 10.1016/0022-0396(85)90004-X.

[28]

J. Valero, Attractors of parabolic equations without uniqueness, J. Dynam. Differential Equations, 13 (2001), 711-744.  doi: 10.1023/A:1016642525800.

[29]

J. Valero, Characterization of the attractor for nonautonomous reaction-diffusion equations with discontinuous nonlinearity, J. Differential Equations, 275 (2021), 270-308.  doi: 10.1016/j.jde.2020.11.036.

[30]

J. Valero, On the Kneser property for some parabolic problems, Topology Appl., 153 (2005), 975-989.  doi: 10.1016/j.topol.2005.01.025.

[31]

I. I. Vrabie, Compactness Methods for Nonlinear Evolutions, Pitman Monographs and Surveys in Pure and Applied Mathematics, 75, Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1995.

[32]

R.-N. WangZ.-X. Ma and A. Miranville, Topological structure of the solution sets for a nonlinear delay evolution, Int. Math. Res. Not. IMRN, 2022 (2022), 4801-4889.  doi: 10.1093/imrn/rnab176.

[1]

Yejuan Wang, Peter E. Kloeden. The uniform attractor of a multi-valued process generated by reaction-diffusion delay equations on an unbounded domain. Discrete and Continuous Dynamical Systems, 2014, 34 (10) : 4343-4370. doi: 10.3934/dcds.2014.34.4343

[2]

Vladimir V. Chepyzhov, Mark I. Vishik. Trajectory attractor for reaction-diffusion system with diffusion coefficient vanishing in time. Discrete and Continuous Dynamical Systems, 2010, 27 (4) : 1493-1509. doi: 10.3934/dcds.2010.27.1493

[3]

Zhiming Liu, Zhijian Yang. Global attractor of multi-valued operators with applications to a strongly damped nonlinear wave equation without uniqueness. Discrete and Continuous Dynamical Systems - B, 2020, 25 (1) : 223-240. doi: 10.3934/dcdsb.2019179

[4]

Hua Nie, Sze-Bi Hsu, Feng-Bin Wang. Global dynamics of a reaction-diffusion system with intraguild predation and internal storage. Discrete and Continuous Dynamical Systems - B, 2020, 25 (3) : 877-901. doi: 10.3934/dcdsb.2019194

[5]

Yejuan Wang, Lin Yang. Global exponential attraction for multi-valued semidynamical systems with application to delay differential equations without uniqueness. Discrete and Continuous Dynamical Systems - B, 2019, 24 (4) : 1961-1987. doi: 10.3934/dcdsb.2018257

[6]

Nejib Mahmoudi. Single-point blow-up for a multi-component reaction-diffusion system. Discrete and Continuous Dynamical Systems, 2018, 38 (1) : 209-230. doi: 10.3934/dcds.2018010

[7]

Thomas I. Seidman. Interface conditions for a singular reaction-diffusion system. Discrete and Continuous Dynamical Systems - S, 2009, 2 (3) : 631-643. doi: 10.3934/dcdss.2009.2.631

[8]

Yansu Ji, Jianwei Shen, Xiaochen Mao. Pattern formation of Brusselator in the reaction-diffusion system. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022103

[9]

Yuriy Golovaty, Anna Marciniak-Czochra, Mariya Ptashnyk. Stability of nonconstant stationary solutions in a reaction-diffusion equation coupled to the system of ordinary differential equations. Communications on Pure and Applied Analysis, 2012, 11 (1) : 229-241. doi: 10.3934/cpaa.2012.11.229

[10]

Lili Du, Chunlai Mu, Zhaoyin Xiang. Global existence and blow-up to a reaction-diffusion system with nonlinear memory. Communications on Pure and Applied Analysis, 2005, 4 (4) : 721-733. doi: 10.3934/cpaa.2005.4.721

[11]

Shu-Xiang Huang, Fu-Cai Li, Chun-Hong Xie. Global existence and blow-up of solutions to a nonlocal reaction-diffusion system. Discrete and Continuous Dynamical Systems, 2003, 9 (6) : 1519-1532. doi: 10.3934/dcds.2003.9.1519

[12]

Sebastian Aniţa, William Edward Fitzgibbon, Michel Langlais. Global existence and internal stabilization for a reaction-diffusion system posed on non coincident spatial domains. Discrete and Continuous Dynamical Systems - B, 2009, 11 (4) : 805-822. doi: 10.3934/dcdsb.2009.11.805

[13]

Jifa Jiang, Junping Shi. Dynamics of a reaction-diffusion system of autocatalytic chemical reaction. Discrete and Continuous Dynamical Systems, 2008, 21 (1) : 245-258. doi: 10.3934/dcds.2008.21.245

[14]

Yejuan Wang. On the upper semicontinuity of pullback attractors for multi-valued noncompact random dynamical systems. Discrete and Continuous Dynamical Systems - B, 2016, 21 (10) : 3669-3708. doi: 10.3934/dcdsb.2016116

[15]

Yejuan Wang, Tomás Caraballo. Morse decomposition for gradient-like multi-valued autonomous and nonautonomous dynamical systems. Discrete and Continuous Dynamical Systems - S, 2020, 13 (8) : 2303-2326. doi: 10.3934/dcdss.2020092

[16]

B. Ambrosio, M. A. Aziz-Alaoui, V. L. E. Phan. Global attractor of complex networks of reaction-diffusion systems of Fitzhugh-Nagumo type. Discrete and Continuous Dynamical Systems - B, 2018, 23 (9) : 3787-3797. doi: 10.3934/dcdsb.2018077

[17]

Oleksiy V. Kapustyan, Pavlo O. Kasyanov, José Valero. Structure and regularity of the global attractor of a reaction-diffusion equation with non-smooth nonlinear term. Discrete and Continuous Dynamical Systems, 2014, 34 (10) : 4155-4182. doi: 10.3934/dcds.2014.34.4155

[18]

Sze-Bi Hsu, Junping Shi, Feng-Bin Wang. Further studies of a reaction-diffusion system for an unstirred chemostat with internal storage. Discrete and Continuous Dynamical Systems - B, 2014, 19 (10) : 3169-3189. doi: 10.3934/dcdsb.2014.19.3169

[19]

Vo Van Au, Mokhtar Kirane, Nguyen Huy Tuan. Determination of initial data for a reaction-diffusion system with variable coefficients. Discrete and Continuous Dynamical Systems, 2019, 39 (2) : 771-801. doi: 10.3934/dcds.2019032

[20]

Nicolas Bacaër, Cheikh Sokhna. A reaction-diffusion system modeling the spread of resistance to an antimalarial drug. Mathematical Biosciences & Engineering, 2005, 2 (2) : 227-238. doi: 10.3934/mbe.2005.2.227

2021 Impact Factor: 1.497

Article outline

[Back to Top]